Alert archive / Montana / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this flash flood watch at Jun 7, 2016, 2:07 PM MDT for 4 counties in Montana. It took effect at Jun 8, 2016, 2:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 7, 2016, 2:07 PM MDT (20:07 UTC)
- In effect from
- Jun 8, 2016, 2:00 PM MDT
- Expired
- Jun 7, 2016, 3:07 PM MDT
- In force
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WGUS65 KMSO 072007 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 207 PM MDT TUE JUN 7 2016 MTZ007-080300- /O.NEW.KMSO.FF.A.0002.160608T2000Z-160609T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTTE/BLACKFOOT REGION- 207 PM MDT TUE JUN 7 2016 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WEST CENTRAL MONTANA. * FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING * AREAS OF CONCERN INCLUDE...BUTTE...EDS GULCH IN DRUMMOND... PHILIPSBURG...WEST VALLEY NEAR ANACONDA * STRONG THUNDERSTORMS PRODUCING TORRENTIAL LOCAL RAINFALL ARE EXPECTED TO DEVELOP THIS AFTERNOON...BRINGING A RISK OF FLASH FLOODING. FLASH FLOODING IS PARTICULARLY A CONCERN FOR STEEP ROCKY TERRAIN AND URBAN AREAS SUCH AS BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
606 WGUS65 KMSO 072107 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 307 PM MDT TUE JUN 7 2016 MTZ007-080300- /O.CAN.KMSO.FF.A.0002.160608T2000Z-160609T0300Z/ /O.NEW.KMSO.FF.A.0003.160607T2107Z-160608T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTTE/BLACKFOOT REGION- 307 PM MDT TUE JUN 7 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FLASH FLOOD WATCH FOR WEDNESDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MONTANA. * UNTIL 9 PM MDT THIS EVENING * AREAS OF CONCERN INCLUDE...BUTTE...EDS GULCH IN DRUMMOND... PHILIPSBURG...WEST VALLEY NEAR ANACONDA * STRONG THUNDERSTORMS PRODUCING TORRENTIAL LOCAL RAINFALL ARE EXPECTED TO DEVELOP THIS AFTERNOON...BRINGING A RISK OF FLASH FLOODING. FLASH FLOODING IS PARTICULARLY A CONCERN FOR STEEP ROCKY TERRAIN AND URBAN AREAS SUCH AS BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLASH FLOOD WATCH FOR WEDNESDAY FOR PORTIONS OF WEST CENTRAL MONTANA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood watch went out at Jun 7, 4:09 AM MDT, 9 hours 58 minutes earlier.
Area forecast discussion, Jun 7, 4:09 AM MDT, 9 hours 58 minutes before
Area Forecast Discussion National Weather Service Missoula MT 409 AM MDT TUE JUN 7 2016 ...Possible Record-Breaking Heat Today and Wednesday... .DISCUSSION...The ridge of high pressure continue to cause extremely hot temperatures lingering over the Northern Rockies today. That subtle trapped feature will once again cause scattered showers and thunderstorms. The main focus for storms will be across Lemhi county into southwest Montana. These storms will be slow moving and mainly confined to the terrain this afternoon and evening. Gusty winds and moderate to heavy rain will be the main threat from the convection. The embedded feature finally moves off to the east as the upper level flow transitions to the southwesterly. Even though the upper level pattern is changing, the extreme temperatures will persist into Wednesday. Temperatures could reach record readings once again on Wednesday afternoon. This flow pattern is also prone to afternoon/evening showers and thunderstorms. A few of these storms could become fairly strong as upper level dynamics improve for thunderstorm development. The limiting factor on the extent of convection on Wednesday will be available moisture. A weak front will bring increasing chances for rain showers to NW Montana on Wed night. Winds will also be gusty along the front and will stay breezy throughout Thursday. Temperatures will be much cooler behind the front with highs on Thursday, about 10 to 15 degrees cooler than on Wednesday. Starting Friday, a deep trough of low pressure located just off the Pacific Northwest will begin to move inland. Moist, southwesterly flow ahead of the trough will allow scattered showers and thunderstorms to develop across western Montana and central Idaho Friday afternoon into Saturday. Models are showing a cold front swinging through western Montana and central Idaho on Saturday. Although details such as how much precipitation there will be are still uncertain, Saturday is looking like a cool, showery day with gusty winds along the front. Behind the front, a drier westerly flow is expected Sunday into Monday. && .AVIATION...A trapped disturbance will continue to cause showers and thunderstorms to develop across portions of the Northern Rockies. Lemhi county and southwest Montana, including KSMN and KBTM, appear to have the best chance of being impacted by these storms particularly during the afternoon and evening. These slow moving storms will be capable of gusty and erratic winds plus moderate to heavy rainfall. If a storm passes over KSMN or KBTM the visibility could be reduced to MVFR or even briefly to IFR conditions. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jun 7, 1:38 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 138 PM MDT TUE JUN 7 2016 MTZ004-072000- LOWER CLARK FORK REGION MT- 138 PM MDT TUE JUN 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MISSOULA COUNTY UNTIL 200 PM MDT... AT 137 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBERTON...OR 23 MILES NORTHWEST OF MISSOULA...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRENCHTOWN AND HUSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4704 11444 4709 11443 4708 11427 4701 11430 TIME...MOT...LOC 1937Z 275DEG 12KT 4706 11440
Special weather statement, Jun 7, 1:47 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 147 PM MDT TUE JUN 7 2016 MTZ006-007-043-072045- POTOMAC/SEELEY LAKE REGION MT-BITTERROOT/SAPPHIRE MOUNTAINS MT- BUTTE/BLACKFOOT REGION MT- 147 PM MDT TUE JUN 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANITE COUNTY UNTIL 245 PM MDT... AT 146 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF DRUMMOND...MOVING NORTHEAST AT 5 MPH. HEAVY RAIN COULD PRODUCE ROCKS ALONG FRONTAGE ROAD IN THE VICINITY OF BEARMOUTH AS WELL AS PONDING OF WATER AND REDUCED VISIBILITY ON INTERSTATE 90. LOCATIONS IMPACTED INCLUDE... BEARMOUTH AND NIMROD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4659 11335 4662 11353 4675 11346 4671 11319 TIME...MOT...LOC 1946Z 212DEG 5KT 4666 11341
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:33 PM MDT | Special Weather Statement | MSO | Ravalli | 42 min |
| Jun 6, 8:44 PM MDT | Special Weather Statement | MSO | Ravalli | 31 min |
| Jun 7, 1:38 PM MDT | Special Weather Statement | MSO | Missoula | 22 min |
| Jun 7, 1:47 PM MDT | Special Weather Statement | MSO | Granite | 58 min |
| Jun 7, 2:46 PM MDT | Special Weather Statement | MSO | Powell | 44 min |
| Jun 7, 3:07 PM MDT | Flash Flood Watch | MSO | Deer Lodge, Granite, Powell, Silver Bow | 4 hr |
| Jun 7, 3:17 PM MDT | Special Weather Statement | MSO | Silver Bow | 13 min |
| Jun 7, 3:28 PM MDT | Areal Flood Advisory | MSO | Silver Bow | 62 min |
| Jun 7, 3:45 PM MDT | Special Weather Statement | MSO | Powell | 30 min |
| Jun 7, 4:17 PM MDT | Special Weather Statement | MSO | Lake | 28 min |
| Jun 7, 5:48 PM MDT | Areal Flood Advisory | MSO | Silver Bow | 57 min |
Nearby
Flash Flood Watches in Montana, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.